MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, not provided, but the best estimate date is during 2017.If implanted, give date: unknown, information not provided.(b)(4).Device evaluation: product testing could not be performed because the product was not returned.The reported complaint was not confirmed.Manufacturing record review: the manufacturing process record was evaluated and no deviation was found during process related to the complaint issue reported.The search revealed that no similar complaints were received for this production order number.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.Attempts have been made to obtain missing information; however, to date, no response has been received.All pertinent information available to johnson and johnson surgical vision has been submitted.
 
Event or Problem Description
It was reported that tecnis symfony toric (model zxt150 +26.0 diopter) was explanted from patient¿s left eye in secondary surgical procedure because of patient experiencing dysphotopsia.Patient is outcome is reported as okay.Reportedly patient had a monofocal intraocular lens as replacement lens.No further information provided.
 
Additional Manufacturer Narrative
Corrected data ¿ additional information: additional information was received which provided the correct implant date and explant date.In the initial mdr the implant date was provided as unknown, and the explant date that was provided turns out to be the implant date.Therefore, the following fields have been updated accordingly; section d6: if implanted, give date: (b)(6) 2020.Section d7: if explanted, give date: (b)(6) 2020.All pertinent information available to johnson and johnson surgical vision has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d10: device available for evaluation: yes section d10: returned to manufacturer on: 6/10/2020.Section h3: device returned to manufacturer: yes device evaluation: the product was returned.Visual inspection under magnification revealed viscoelastic residue on the optic body and haptics and that the lens was received cut in pieces, which is consistent with a lens that was handled during explant.Based on the returned condition of the lens, no further product evaluation could be performed.The complaint issue could not be confirmed, and no product deficiency could be identified.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.Placeholder.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key9791224
Report Number9614546-2020-00100
Device Sequence Number2288722
Product Code POE
UDI-Device Identifier05050474605329
UDI-Public(01)05050474605329(17)220714
Combination Product (Y/N)Y
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/02/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/14/2022
Device Model NumberZXT150
Device Catalogue NumberZXT150U260
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2020
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 02/05/2020
Supplement Date Received by Manufacturer04/13/2020
06/12/2020
10/25/2020
Initial Report FDA Received Date03/05/2020
Supplement Report FDA Received Date05/08/2020
07/07/2020
11/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/01/2005